MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-44-164-44U
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Chest Pain (1776); Vascular Dissection (3160); Insufficient Information (4580)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
"distal stent graft-induced new entry (dsine): the patient who underwent tevar with the relaypro device came to the hospital with chest pain on the evening of november 21.A ct scan revealed a dsine in the vessel where the peripheral part of the device was positioned.The physician determined to perform additional tevar on a semi-urgent basis on november 25.A relaypro nbs (28-n4-38-154-38u, 2312110207) was implanted peripherally near the common celiomesenteric trunk, and then a relaypro nbs (28-n4-46-164-42u, 2311150173) was implanted centrally.Considering the possibility of a type 3a endoleak, a zenith alpha cuff (46 mm x 97 mm) was additionally implanted more centrally on the implanted relaypro, and the procedure was successfully completed.Physician's comment: this was my first relaypro case, and i wonder if the selected diameter of the device was appropriate.Operation type: tevar ancillary device used: 28-m4-46-200-46u (2310030017) blood loss: amount is unknown.Image available: see attached no pre-case plan available due to hospital policy no additional information available due to hospital policy (tc#(b)(4)" patient outcome: "health damage was minor.The patient outcome is unknown.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-44-164-44u) with final assembly lot# 2405220305, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on may 30, 2024.There were no nonconformances or reworks in relation to this device.A review of the device history records showed no issues were found during the manufacture of the devices.An aortic schema with measurements was provided.As stated in the narrative, the pre-case plan, ct and additional information were not available due to hospital policy.Review of the aortic schema confirmed the aortic measurements that determined the graft selection.Tables 1 and 2 identify the requirements from the relay pro nbs ifu 2844-8324 rev.H and compare it with the selected device and the patient's anatomy.Table 1.Comparison between sizing requirements in ifu, device selected, and patient anatomy.Device 1 - (implanted distally first): component target vessel diameter: ifu graft diameter indication: graft diameter: selected ifu minimum neck length: patient's actual neck length: comment: proximal neck: 33.6mm, 38.0mm, 38.0mm, 25mm, 25mm, proximal neck diameter met the ifu patient and graft selection criteria.Distal neck: 31.0mm, 34.0mm, 38.0mm, 20mm, 50mm.Distal neck did not meet the ifu graft selection criteria.Excessive oversizing is observed.Table 2.Comparison between sizing requirements in ifu, device selected, and patient anatomy.Device 2 - (implanted proximally second).Component target vessel diameter: ifu graft diameter indication: graft diameter selected: ifu minimum neck length: patient's actual neck length: comment: proximal neck: 40.0mm, 44.0mm, 46.0mm, 25mm, 25mm, proximal neck diameter did not meet the ifu graft selection criteria.Excessive oversizing is observed.Distal neck: 38.0mm, 42.0mm, 46.0mm, 20mm, 50mm.Distal neck diameter did not meet the ifu graft selection criteria.Excessive oversizing is observed.Based on the aortic schema, the graft selection was not within the ifu graft selection criteria; it was observed excessive oversizing between devices.A competitor device was used to complete the procedure.The patient underwent a tevar procedure on a semi-urgent basis after a distal stent-graft induced new entry (dsine) was revealed by a ct scan study when the patient presented to the hospital with chest pain.Dsine is a serious complication after tevar procedures for aortic dissection, where the stent-graft's edge causes a new tear in the aorta's inner lining, potentially leading to more dissection, aneurysms, or rupture, often requiring further intervention.To treat the dsine, the physician used a relaypro nbs device (28-n4-38-154-38u) distally, a relaypro nbs device (28-n4-46-164-42u) proximally, and a competitor device.The procedure was completed with no issues during deployment of the devices.The dsine (distal stent-graft induced new entry) might have occurred because the stent-graft's stiff structure and force create stress at its distal (lower) end, causing the weakened aortic wall to tear, forming a new entry point, often due to improper sizing, the graft's springback, or mismatches as the aorta remodels, leading to potential rupture or need for further intervention.In this case the physician was concerned "if selected diameter of the device was appropriate".Without a pre-case plan and ct study, the anatomy evaluation, aortic sizing, graft selection and stent-graft positioning cannot be confirmed; therefore, it could not be confirmed whether the distal stent-graft was excessively over-sized.In conclusion, a review of the device history records showed no issues were found during the manufacture of the devices.The root cause of the reported failure of distal stent-graft induced new entry (dsine) could not be determined.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key23823786
Report Number2247858-2025-00304
Device Sequence Number13086243
Product Code MIH
UDI-Device Identifier00843576150652
UDI-Public00843576150652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/30/2026
Device Catalogue Number28-N4-44-164-44U
Device Lot Number2405220305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown